MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number C24101E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer report that the filter¿s air vent leaked was confirmed.The set was visually inspected for obvious damage such as cracks, kinks, holes, and tears in the tubing and its components.Light brown liquid was observed inside the 0.2 micron adult filter (p/n 10012217) and tubing throughout the set.Sticky residue was also observed on the surface of the filter.No anomalies or evidence of damage were observed at the filter or throughout the set upon visual inspection.Functional testing was performed by spiking the primary set to one lab iv bag filled with blue dye water and repriming the set via gravity.After disengaging the clamps, small droplets were observed leaking from the 0.2 micron adult filter¿s top air vent (termed ¿weeping out¿).The primary set was pressure tested while submerged underwater.Air pressure was incrementally increased.At 3 psi, a leak was observed at filter¿s vent, confirming the customer¿s report.Pressure was increased to 30 psi but no other leaks were observed.The root cause of the leak was not identified.
 
Event or Problem Description
It was reported that during priming tpn, the filter air vent leaked.The leak was discovered after the new tpn bag and tubing were hung but did not involve a patient.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8913589
Report Number9616066-2019-02296
Device Sequence Number11262811
Product Code FPA
UDI-Device Identifier10885403235528
UDI-Public10885403235528
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24101E
Device Catalogue NumberC24101E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1